Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 38, NWS Little Rock, AR

August 10, 2001Stone County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 10, 2001, 7:00 AM CDT for Stone County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2001, 7:00 AM CDT (12:00 UTC)
Expired
Aug 10, 2001, 9:00 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stone County, AR

The radar

The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 101205
FFWLIT
ARC137-101400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 AM CDT FRI AUG 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STONE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 900 AM CDT

* AT 655 AM...DOPPLER WEATHER RADAR SHOWED SHOWERS AND               
  THUNDERSHOWERS REDEVELOPING IN STONE COUNTY. PARTS OF THE COUNTY   
  FROM TIMBO TO 5 MILES NORTHEAST OF RUSHING HAVE ALREADY            
  EXPERIENCED EXCESSIVE RAIN THIS MORNING...WITH OVER 6 INCHES OF    
  RAIN IN SOME AREAS. WITH ADDITIONAL RAIN...FLASH FLOODING IS       
  LIKELY TO OCCUR.

&&   

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3604 9223 3576 9191 3573 9232 3588 9236

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:15 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 10, 3:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 AM CDT FRI AUG 10 2001

A COLD FRONT WILL BE MOVING SLOWLY SOUTHWARD INTO THE NORTHERN SECTIONS
OF ARKANSAS TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN TWO THIRDS OF THE STATE
TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
THE REST OF THE STATE TODAY AND TONIGHT. BY SATURDAY MORNING THE FRONT
WILL BE ILL DEFINED BUT POSSIBLY BE OVER CENTRAL ARKANSAS. SCATTERED
THUNDERSTORMS CAN BE EXPECTED STATEWIDE SATURDAY. TEMPERATURES TODAY
WILL AGAIN BE 3 TO 9 DEGREES ABOVE NORMAL OVER MOST LOCATIONS. SOMEWHAT
COOLER TEMPERATURES CAN BE EXPECTED SATURDAY WITH THE INCREASE IN CLOUDS
AND RAIN. HEAT INDICES WILL AGAIN CLIMB TO AROUND 105 AT A FEW LOCATIONS
THIS AFTERNOON FOR ONLY A FEW HOURS. MANY AREAS WILL REMAIN BELOW
105.

.LIT...NONE.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:49 PM CDTFlash Flood WarningLZKPolk56 min
Aug 9, 8:07 PM CDTSevere Thunderstorm WarningLZKMarion38 min
Aug 10, 5:05 AM CDTFlash Flood WarningLZKStone115 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningLZKBoone, Marion36 min
Aug 10, 5:19 PM CDTSevere Thunderstorm WarningLZKYell26 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningLZKBoone30 min
Aug 10, 6:27 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson33 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.